Article Text

PDF
CASE REPORT
Rivaroxaban-related acute kidney injury in a patient with IgA vasculitis

Abstract

Anticoagulants have recently been recognised as a cause of acute kidney injury (AKI). We describe the case of a 75-year-old man with IgA vasculitis and atrial fibrillation treated with rivaroxaban, who presented with macroscopic haematuria and an acute decline in renal function. Two months before referral, he noted palpable purpuric lesions and was diagnosed with IgA vasculitis based on skin biopsy findings; the skin lesion disappeared following treatment with a steroid external preparation. Renal biopsy revealed glomerular haemorrhage and red blood cell casts. Although rivaroxaban was withdrawn, his kidney function worsened and he was started on haemodialysis. His renal function did not recover. To the best of our knowledge, this is the first case of direct oral anticoagulant (DOAC)-related AKI in systemic vasculitis. During DOAC therapy, close monitoring of a patient’s urinalysis results and their renal function may be required for patients with systemic vasculitis to avoid AKI.

  • arrhythmias
  • renal system
  • general practice / family medicine
  • safety
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.